stop taking PEP because of low risk?
May 9, 2012
HE said there was low risk but I don't know if there was any fluids (pre-cum) that were in me... I went to the ER and started on PEP but the side effects (nausea/tingling/numbness in hands and arms) are starting to get to me ... do you think I should finish PEP or is the risk low enough I can stop? what is the likelihood of infection? I am scared but optimistic and now more cautious... thanks
Response from Dr. Young
Hello and thanks for posting.
It's difficult to counsel you about your risk without knowing much more about your exposure and partner.
That said, I try to work with patients to finish a PEP regimen once the decision is made to start. Side effects can be problematic, and should be discussed with someone who knows HIV medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Do Inconclusive Hiv Results Mean?
- Diflucan For Candidiasis
- Can My Obgyn Call Me To Give Results Of Hiv Test?
- Can You Get Hiv Throw Shaving Bumps On Your Pubic Hair Shaving?
- Danger Of Contracting Hiv From Gay Husband
- If You Have Sex With Someone Hiv Postive What Are The Chances Of You Becoming Infected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.